Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2021, 9:53 AM EDT for Douglas County, Fulton County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 9:53 AM EDT (13:53 UTC)
- Expired
- Mar 31, 2021, 10:15 AM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
441
WWUS82 KFFC 311353
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
953 AM EDT Wed Mar 31 2021
GAZ031>033-043>045-311415-
North Fulton GA-Douglas GA-Cobb GA-DeKalb GA-Paulding GA-
South Fulton GA-
953 AM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...SOUTHERN
COBB...SOUTHWESTERN DEKALB...SOUTHEASTERN PAULDING AND NORTHERN SOUTH
FULTON COUNTIES UNTIL 1015 AM EDT...
At 949 AM EDT...a strong thunderstorm was over Six Flags Over
Georgia, or 9 miles east of Douglasville...moving east at 30 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, Decatur, Smyrna, Villa Rica, Austell, Lithia
Springs, Midtown, Grant Park-Zoo Atlanta, Druid Hills, North Decatur,
Candler-Mcafee, Brownsville, Sweet Auburn, Piedmont Park, Bill Arp,
Winston, Cascade Heights, East Lake and Sandtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8487 3378 8488 3387 8435 3381 8440
3379 8429 3372 8430
TIME...MOT...LOC 1349Z 276DEG 26KT 3374 8458
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 7:54 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 31, 7:54 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 754 AM EDT Wed Mar 31 2021 ...12Z Aviation Area Forecast Discussion... .PREV DISCUSSION... /Issued 440 AM EDT Wed Mar 31 2021/ SHORT TERM /Today through Thursday/... Main concerns in the short term period remain heavy rain/ flash flooding and strong/severe storms today and tonight. Large, high-amplitude upper wave still set to move through the eastern CONUS and southeast next 24h. Still, a much different system than last week's with lower threat for tornadoes. Sfc low well north of the state and low level flow and resulting shear not nearly as strong as previous system and will be nearly parallel to deep shear vectors indicating linear convective modes. Deep layer shear is quite strong and with moderate instability (1000-1500 J/kg MLCAPE). Those ingredients and favorable timing of convection in late afternoon and early evening, should allow for strong, organized storms, some severe, with large hail and damaging winds. Hail should be limited to 1 to 1.5in, usually need to see persistent rotating updrafts to get larger hail. Other threat is heavy rainfall and flash flooding. Will not take much rain to renew flash flooding in north GA with high antecedent rainfall and high streamflow levels still in place. Model and guidance QPF about the same as previous cycles. Continued flash flood watch for same areas. Much cooler temps follow after fropa. Should be too windy overnight for any frost to develop even with min temps near or just below freezing. Frost and freeze concerns will carry forward next several nights. SNELSON LONG TERM /Thursday Night through Tuesday/... The extended forecast begins with high pressure building into the southeastern U.S behind the exiting cold front. This building ridge will be the beginning of a fairly long stretch of dry weather expected across North and central GA. The ridge builds into the area from the NW bringing a cold and dry airmass with it. Fri/Sat/Sun morning lows are expected to be in the 20s and 30s, which in some locations is almost 20 deg below seasonal norms. Daytime high temps will begin to rebound by Saturday with highs mainly in the 60s and getting into the 70s for Easter Sunday. Freezing or below Freezing temperatures are expected north of a Columbus to Macon to Augusta line Friday morning so continued with the mention of front across most of the area. Will most likely have to issue Freeze warnings by the end of the week and into the weekend with these cold morning expected. The biggest concern for the extended forecast periods will be fire weather. Current forecast calls for widespread Min RHs below 30 percent beginning Thursday and running through the middle of next week. Anyone interested in burning should continue to monitor the Fire WX forecast. 01 .AVIATION... 12Z Update... IFR stubborn to move into KATL and a few other ATL metro airports so far this morning. By the time stratus layer moves in from surrounding areas, layer should lift to 1500-2500ft before rain moves in. Movement of SHRA/TSRA accelerated from prev forecast so now expect it moving into ATL metro around 16Z-18Z and 18-20Z at KCSG and KMCN. Behind the front, lingering -RA with MVFR cigs and strong NW sfc winds then SKC after 06Z. //ATL Confidence...12Z Update... Low-Medium confidence on IFR/MVFR cig and SHRA/TSRA timing Medium-High confidence on all other elements SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 73 40 54 31 / 90 70 5 0 Atlanta 71 37 50 31 / 100 70 0 0 Blairsville 67 32 44 25 / 100 60 0 0 Cartersville 70 34 50 28 / 100 50 0 0 Columbus 79 40 56 33 / 90 90 0 0 Gainesville 69 37 50 30 / 90 60 0 0 Macon 82 42 58 32 / 80 90 0 0 Rome 70 35 52 28 / 100 50 0 0 Peachtree City 74 36 52 29 / 90 70 0 0 Vidalia 86 47 62 36 / 30 80 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Cobb...Dade...Dawson... Fannin...Floyd...Forsyth...Gilmer...Gordon...Hall...Haralson... Lumpkin...Murray...North Fulton...Paulding...Pickens...Polk... Towns...Union...Walker...White...Whitfield. && SHORT TERM...SNELSON LONG TERM....01 AVIATION...SNELSON
Hazardous weather outlook, Mar 31, 6:25 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 625 AM EDT Wed Mar 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 625 AM EDT Wed Mar 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and thunderstorms over North Georgia will stay fairly stationary through early afternoon. These storms could produce heavy rainfall which could lead to localized flash flooding concerns. A Flash Flood Watch is in effect for north Georgia through this evening. These showers and thunderstorms will become more widespread this afternoon through tonight as the cold front moves south through the state. Some storms could become strong to severe and capable of producing damaging wind, large hail, flash flooding, and a brief tornado. The best timing for sever storms will be between Noon and 10pm across North and Central GA. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 31, 8:34 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 AM EDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM FLASH FLOOD 3 WNW MORGANVILLE 34.96N 85.50W
03/31/2021 DADE GA EMERGENCY MNGR
MURPHY ROAD WAS REPORTED CLOSED DUE TO FLOODING NEAR
THE GA/TN BORDER.
&&
EVENT NUMBER FFC2100203
TVLocal storm report, Mar 31, 8:51 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 AM EDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLASH FLOOD 2 NNW DALTON 34.79N 84.98W
03/31/2021 WHITFIELD GA EMERGENCY MNGR
NUMEROUS REPORTS OF CLOSED ROADS DUE TO FLASH FLOODING
THROUGHOUT THE COUNTY.
&&
EVENT NUMBER FFC2100204
TVLocal storm report, Mar 31, 9:03 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 AM EDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 2 NW ELLIJAY 34.72N 84.50W
03/31/2021 GILMER GA LOCAL OFFICIAL
ROAD CLOSED DUE TO FLOODING NEAR THE INTERSECTION OF
CHATSWORTH HWY AND SANFORD LN.
&&
EVENT NUMBER FFC2100205
TVSpecial weather statement, Mar 31, 9:09 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
909 AM EDT Wed Mar 31 2021
GAZ031>033-042>044-311345-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Paulding GA-
South Fulton GA-
909 AM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...SOUTHERN
COBB...NORTHEASTERN CARROLL...SOUTHEASTERN PAULDING AND NORTHERN
SOUTH FULTON COUNTIES UNTIL 945 AM EDT...
At 909 AM EDT...a line of strong thunderstorms was along a line
extending from Jim R Miller Park to near Brownsville to Temple...and
moving east at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Sandy Springs, Smyrna, Villa Rica,
Powder Springs, Austell, Temple, Hiram, Lithia Springs, Fair Oaks,
Vinings, Brownsville, Winston, Lake Val-Do-Mar, Mableton, Chastain
Memorial Park, Sweetwater Creek State Park and Jim R Miller Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3380 8488 3395 8462 3395 8435 3387 8435
3374 8446 3367 8476 3374 8505 3376 8505
TIME...MOT...LOC 1309Z 276DEG 26KT 3391 8461 3379 8480 3375 8505
WIND...50MPHSpecial weather statement, Mar 31, 9:38 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
938 AM EDT Wed Mar 31 2021
GAZ033-034-045>047-311415-
North Fulton GA-Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-
938 AM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...WESTERN WALTON...
NORTHEASTERN ROCKDALE...NORTHERN DEKALB AND SOUTHERN GWINNETT
COUNTIES UNTIL 1015 AM EDT...
At 937 AM EDT...a strong thunderstorm was over Doraville, or 8 miles
north of Decatur...moving east at 30 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Lawrenceville, Sandy Springs, Dunwoody, Snellville, Lilburn,
Loganville, Chamblee, Norcross, Doraville, Clarkston, Stone Mountain,
Dacula, Grayson, Berkeley Lake, Pine Lake, Tucker, North Decatur,
North Atlanta and North Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3381 8440 3387 8435 3395 8435 3397 8427
3399 8389 3372 8393
TIME...MOT...LOC 1337Z 276DEG 26KT 3390 8428
WIND...40MPHSpecial weather statement, Mar 31, 9:53 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
953 AM EDT Wed Mar 31 2021
GAZ031>033-043>045-311415-
North Fulton GA-Douglas GA-Cobb GA-DeKalb GA-Paulding GA-
South Fulton GA-
953 AM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...SOUTHERN
COBB...SOUTHWESTERN DEKALB...SOUTHEASTERN PAULDING AND NORTHERN SOUTH
FULTON COUNTIES UNTIL 1015 AM EDT...
At 949 AM EDT...a strong thunderstorm was over Six Flags Over
Georgia, or 9 miles east of Douglasville...moving east at 30 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, Decatur, Smyrna, Villa Rica, Austell, Lithia
Springs, Midtown, Grant Park-Zoo Atlanta, Druid Hills, North Decatur,
Candler-Mcafee, Brownsville, Sweet Auburn, Piedmont Park, Bill Arp,
Winston, Cascade Heights, East Lake and Sandtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8487 3378 8488 3387 8435 3381 8440
3379 8429 3372 8430
TIME...MOT...LOC 1349Z 276DEG 26KT 3374 8458
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:04 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 41 min |
| Mar 31, 7:46 AM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 5 hr |
| Mar 31, 8:16 AM EDT | Flash Flood Warning | FFC | Bartow, Chattooga, Fannin, Floyd, Gilmer, Gordon and 7 more | 6 hr |
| Mar 31, 8:19 AM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Mar 31, 9:07 AM EDT | River Flood Warning | FFC | Dade | 29 hr |
| Mar 31, 9:08 AM EDT | River Flood Warning | FFC | Whitfield | 5 hr |
| Mar 31, 9:09 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 36 min |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Chattooga | 27 hr |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Floyd | 45 hr |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Mar 31, 9:15 AM EDT | River Flood Warning | FFC | Floyd, Gordon | 4 days |
| Mar 31, 9:23 AM EDT | River Flood Warning | FFC | Catoosa | 49 hr |
| Mar 31, 9:38 AM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Mar 31, 9:44 AM EDT | River Flood Warning | FFC | Whitfield | 71 hr |
| Mar 31, 9:54 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 44 hr |
| Mar 31, 11:26 AM EDT | Special Weather Statement | FFC | Haralson, Paulding | 34 min |
| Mar 31, 11:58 AM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas | 32 min |
| Mar 31, 1:12 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Mar 31, 1:31 PM EDT | River Flood Warning | FFC | Cobb | 21 days |
| Mar 31, 2:00 PM EDT | River Flood Warning | FFC | Catoosa | 19 hr |
| Mar 31, 2:21 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 21 hr |
| Mar 31, 3:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Mar 31, 3:03 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Mar 31, 3:44 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 31 min |
| Mar 31, 3:59 PM EDT | Special Weather Statement | FFC | Wilkes | 31 min |
| Mar 31, 4:22 PM EDT | Freeze Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 44 more | 11 hr |
| Mar 31, 4:22 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Bibb, Butts, Carroll and 64 more | 27 hr |
| Mar 31, 5:08 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs, Wilkinson | 37 min |
| Mar 31, 5:23 PM EDT | Special Weather Statement | FFC | Glascock, Washington | 37 min |
| Mar 31, 5:35 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Wilcox | 25 min |
| Mar 31, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 31 min |
| Mar 31, 6:05 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen, Wheeler | 25 min |
| Mar 31, 6:22 PM EDT | River Flood Warning | FFC | Murray | 7 hr |
| Mar 31, 6:30 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Treutlen, Wheeler | 30 min |
| Mar 31, 7:00 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs | 30 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.